Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some highly homogeneous groups


Author: Larry Dornhoff
Journal: Trans. Amer. Math. Soc. 182 (1973), 275-301
MSC: Primary 20D45
DOI: https://doi.org/10.1090/S0002-9947-1973-0379664-5
MathSciNet review: 0379664
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study finite rank 4 permutation groups which are solvable and imprimitive, with a regular normal subgroup. This means determining those groups N with a solvable automorphism group A which has only three orbits on the nonidentity elements of N.


References [Enhancements On Off] (What's this?)

  • [1] Larry Dornhoff, Group representation theory. Part A, Marcel Dekker, New York, 1971. MR 0347959 (50:458a)
  • [2] -, On imprimitive solvable rank 3 permutation groups, Illinois J. Math. 14 (1970), 692-707. MR 42 #6090. MR 0271207 (42:6090)
  • [3] D. A. Foulser, Solvable primitive permutation groups of low rank, Trans. Amer. Math. Soc. 143 (1969), 1-54. MR 41 #1852. MR 0257199 (41:1852)
  • [4] Daniel Gorenstein, Finite groups, Harper and Row, New York, 1968. MR 38 #229. MR 0231903 (38:229)
  • [5] Graham Higman, Suzuki 2-groups, Illinois J. Math. 7 (1963), 79-96. MR 26 #1365. MR 0143815 (26:1365)
  • [6] B. Huppert, Endliche Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [7] -, Zweifach transitive, auflösbare Permutationsgruppen, Math. Z. 68 (1957), 126-150. MR 20 #904. MR 0094386 (20:904)
  • [8] W. R. Scott, Group theory, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 29 #4785. MR 0167513 (29:4785)
  • [9] David L. Shaw, The Sylow 2-subgroups of finite, soluble groups with a single class of involutions, J. Algebra 16 (1970), 14-26. MR 42 #3179. MR 0268280 (42:3179)
  • [10] Ernest Shult, The solution of Boen's problem, Bull. Amer. Math. Soc. 74 (1968), 268-270. MR 37 #314. MR 0224715 (37:314)
  • [11] D. R. Taunt, On A-groups, Proc. Cambridge Philos. Soc. 45 (1949), 24-42. MR 10, 351. MR 0027759 (10:351f)
  • [12] Helmut Wielandt, Finite permutation groups, Lectures, University of Tübingen, 1954/55; English transl., Academic Press, New York, 1964. MR 32 #1252. MR 0183775 (32:1252)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D45

Retrieve articles in all journals with MSC: 20D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0379664-5
Keywords: Solvable permutation group, rank 4 permutation group, imprimitive permutation group, three-orbit automorphism group, Suzuki 2-group, regular normal subgroup
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society